Massachusetts, 2015

Hail and Damaging Winds in Massachusetts, July 26, 2015

July 26, 2015 · NWS ALY · 4 events in 1 county or zone

Ahead of a weak cold front, a warm and humid air mass was in place over western Massachusetts on Sunday, July 26th. During the late afternoon into the early evening hours, some thunderstorms moved into the Berkshires from eastern New York.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Ahead of a weak cold front, a warm and humid air mass was in place over western Massachusetts on Sunday, July 26th. During the late afternoon into the early evening hours, some thunderstorms moved into the Berkshires from eastern New York. While most of these thunderstorms remained below severe limits, a few of the thunderstorms produced wind damage across Berkshire County. One of the thunderstorms also produced large hail as well.

Thunderstorms ended later in the evening hours as the cold front crossed the region from the west.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 26, 2:33 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 26, 2:33 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT SUN JUL 26 2015

.SYNOPSIS...
WARM HUMID AIR HAS SETTLED INTO THE REGION. A WIND SHIFT LINE WILL DRIFT
SOUTH INTO THE NEW YORK...AND MAY TRIGGER SCATTERED THUNDERSHOWERS
THIS AFTERNOON AND EVENING. MONDAY INTO WEDNESDAY THE HEAT AND HUMIDITY
WILL BUILD...AS HIGH PRESSURE STRENGTHENS OVER THE GREAT LAKES AND
DRIFTS TO THE ATLANTIC SEABOARD. WEAK WEATHER DISTURBANCES...DAYTIME
HEATING AND ABUNDANT HUMIDITY WILL TRIGGER SCATTERED THUNDERSTORMS
MONDAY...AND ISOLATED STORMS TUESDAY AND WEDNESDAY. THESE WILL BE
MAINLY OVER HIGHER TERRAIN. A WEAK COLD FRONT WILL CROSS THE
REGION EARLY THURSDAY...AND LOWER THE HUMIDITY A LITTLE.

&&

.NEAR TERM /THROUGH MONDAY/...

AS OF 330 PM EDT...A SCATTERED LINE OF CONVECTION HAS DEVELOPED
MAINLY SOUTH OF I90 WHERE LAPS DATA SUGGEST SBCAPES WERE AVERAGING
AROUND 1500 J/KG.  WIND SHEAR DOES LACK WITH BULK VALUES WERE 20KTS
OR LESS SO NOT MUCH ORGANIZATION EXPECTED.  HOWEVER...WITHIN DEEPER
CONVECTIVE ELEMENTS THE POTENTIAL FOR SOME HAIL AND/OR DAMAGING WIND
GUSTS DOES EXIST AS THE SPC MARGINAL RISK OUTLOOK LOOKS GOOD AT THIS
TIME.  MOST OF THIS ACTIVITY SHOULD DISSIPATE WITH THE LOSS OF BOTH
DAYTIME HEATING AND THE SLOW PROGRESS OF THE TROUGH AXIS.

OVERNIGHT...THE TROUGH AXIS BECOMES MORE ILL-DEFINED AS IT SETTLES
OVER SOUTHERN NY INTO SOUTHERN NEW ENGLAND.  MESOSCALE MODELS
SUGGEST THE UPSTREAM SHORT WAVE OVER THE SOUTHERN GREAT LAKES REGION
MAY ASSIST WITH ADDITIONAL ISOLATED CONVECTION IN THE VICINITY OF
THIS TROUGH AXIS AS WE WILL RETAIN THE SLIGHT CHANCE POPS FOR THE
SOUTHERN PORTIONS OF THE REGION.  ELSEWHERE...SKIES ARE EXPECTED TO
PARTIALLY CLEAR AND WITH THE HIGHER LOWER LEVEL MOISTURE THE RESULT
COULD BE SOME PATCHY FOG. WARMER AND MORE HUMID TONIGHT WITH LOWS
GENERALLY INTO THE 60S.

MONDAY...THE OLD FRONTAL BOUNDARY WILL BE NEAR THE LOWER HUDSON
VALLEY...SRN NEW ENGLAND...ERN PA...AND NJ. NW FLOW CONTINUES ALOFT.
WEAK IMPULSES IN THE NW FLOW ALOFT COUPLED WITH THE DIFFUSE FRONTAL
BOUNDARY WILL FOCUS SOME ISOLD-SCT SHOWERS AND ISOLD THUNDERSTORMS.
EXPECTING SBCAPES TO BE MAINLY IN THE 500-1500 J/KG RANGE WITH
PERHAPS SOME SLIGHTLY HIGHER VALUES OVER THE SE CATSKILLS...MID
HUDSON VALLEY...AND NW CT. MONDAY SHOULD NOT BE A WASHOUT...BUT A
COMBINATION OF THE WEAK SHORT-WAVE IN NW FLOW ALOFT...AND THE
BOUNDARY WILL FOCUS THE SHOWERS/TSRAS. THE HIGHER POPS WERE USED
ACROSS THE HIGHER TERRAIN.  H850 TEMPS WILL GENERALLY BE IN THE +15C
TO +17C RANGE. HIGH TEMPS WILL BE MAINLY IN THE MID 80S IN THE
VALLEYS...AND U70S TO L80S OVER THE HIGHER TERRAIN.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THE HEAT BUILDS THROUGH THIS PERIOD. THE REGION IS BETWEEN A
SHARPENING 500 HPA RIDGE BUILDING OVER THE GRTLKS AND A SHARPENING
TROF OVER THE MARITIMES AS A 500HPA CUTOFF DIVES SE FM HUDSON'S
BAY TO THE GULF OF SAINT LAWRENCE. THE INITIAL RESPONSE IS SFC
HIGH PRESSURE FORMS/STRENGTHENS OVER THE GRTLKS INCRG SUBSIDENCE...AND
SHIFTS EAST TO THE MID ATLC COAST...AND WAA INCREASES. WHILE THE
SUBSIDENCE WILL PRETTY MUCH DOMINATE...ISOLD CONVECTION IS POSSIBLE
ASSOC WITH SHORT WVS DIVING DOWN THE WEST PERIPHERY OF THE CUT
OFF TO OUR EAST...WAA...DIURNAL HEATING MAINLY OVER ELEVATED TRRN
DURING THE AFTN AND EVENING HOURS.

OTHERWISE TD WILL BE IN THE 60S...MAX TEMPS TUES WILL BE ARND 90
IN MANY AREAS WITH UPPER 80S OVER HIR TRRN. WED WILL TAKE THESE
INTO THE LOW TO MID 90S IN MOST AREAS. MINS WILL BE IN THE 60S FOR
THE MOST PART.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BY THURSDAY THE 500 HPA RIDGE HAS BECOME QUITE SHARP FM FCA INTO
LABRADOR...AS A CUT OFF RIDES UP THE WEST SIDE OF IT INTO HUD
BAY...WITH A TRAILING CDFNT. SFC PREFRONTAL TROF PUSHES ACROSS
THE RGN EARLY THU...WITH CDFNT CLEARING THE RGN IN THE AFTN. THIS
CDFNT IS WEAKER THAN PVS RUNS...AND MUCH DRIER AIR IS MVNG INTO
FCA BY MID DAY. DYNAMICS...BOUNDARY...AND TEMPERATURE GRADIENT NOT
WELL ALIGNED ATTM...SO ITS A SCT TSTM DAY. ONLY SLIGHTLY COOLER
AND LESS HUMID AIR WILL FILTER INTO RGN...WITH MAX TEMPS NR 90
STILL THU AS TD GOES FROM MID TO LOW 60S. NOT MUCH OF A FRONT.

THUR NT INTO WEEKEND 500HPA FLOW FLATTENS BCMG ZONAL. SFC HIGH
BUILDS FM OHIO VLY INTO RGN THU NT INTO FRI. TEMPS STILL REMAIN A
FEW DEGREES ABV NORMALS WITH TD STILL IN THE 60S. SAT ANOTHER
WEAK CDFNT WILL CROSS THE RGN...BUT DYNAMICS AND JET REMAIN WELL N
OF RGN...ITS MAIN IMPACT WILL BE TO TRIGGER ISOLD TO SCT TSTMS.
OTHERWISE A PS-MS START TO THE WEEKEND WITH JUST A CHC TSTM SAT.
WILL POPULATE WITH HPC AS CONSIDERABLE AGREEMENT REMAINS BTWN
ECMWF/GFS/HPC.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS THROUGH THE AFTERNOON HOURS WITH ISOLATED TO WIDELY
SCATTERED CONVECTION.

CIGS WERE SCT-BKN IN THE LOWER AND MID LEVELS BUT ABOVE MVFR. AS
CONVECTION DEVELOPS...THIS MAY IMPACT TAF LOCATIONS AS WE WILL
PLACE A VCSH FOR THE BALANCE OF THE AFTERNOON INTO EARLY EVENING.
THE ADDITIONAL CHALLENGE OVERNIGHT WILL BE THE FORMATION OF
STRATUS/FOG ESPECIALLY WHERE WET CONDITIONS OCCUR THIS AFTERNOON.
NCEP BUFR PROFILES SIGNAL A RATHER HIGH PROBABILITY FOR IFR
CONDITIONS AS WE WILL PLACE THIS WITHIN THE TAFS FOR KPSF-KGFL AND
MIFG FOR KALB-KPOU.

THE FRONTAL BOUNDARY MAY LINGER SOUTH OF I90 ON MONDAY FOR THE
CHANCE FOR ADDITIONAL CONVECTION. HOWEVER...NORTHWEST FLOW REGIME
COUPLED WITH WEAK DISTURBANCES MAY TRIGGER ADDITIONAL ISOLATED
CONVECTION BUT PROBABILITIES TOO LOW FOR MENTION IN THE TAFS AT
THIS TIME.

A LIGHT SOUTHERLY WIND BECOMES LIGHT AND VARIABLE TONIGHT...THEN
BECOMING SOUTHERLY AGAIN ON MONDAY LESS THAN 10 KTS.

OUTLOOK...
MON NIGHT: NO OPERATIONAL IMPACT. AREAS FG.
TUE-WED: NO OPERATIONAL IMPACT. NO SIG WX.
WED NT-THU: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
THU NT-FRI: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE INTO THIS EVNGAS
A WIND SHIFT LINE WILL DRIFT SOUTH INTO THE NEW YORK. MONDAY INTO
WEDNESDAY THE HEAT AND HUMIDITY WILL BUILD...AS HIGH PRESSURE
STRENGTHENS OVER THE GREAT LAKES AND DRIFTS TO THE ATLANTIC
SEABOARD. WEAK WEATHER DISTURBANCES...DAYTIME HEATING AND ABUNDANT
HUMIDITY WILL TRIGGER SCATTERED THUNDERSTORMS MONDAY...AND
ISOLATED STORMS TUESDAY AND WEDNESDAY. THESE WILL BE MAINLY OVER
HIGHER TERRAIN. A WEAK COLD FRONT WILL CROSS THE REGION EARLY
THURSDAY...AND LOWER THE HUMIDITY A LITTLE.

RELATIVE HUMIDITY WILL INCREASE TO CLOSE TO 100 PERCENT TONIGHT IN
THE PATCHY FOG. EXPECT THE RH VALUES TO LOWER TO 40 TO 55 PERCENT
MONDAY AFTERNOON...AND INCREASE TO NEAR 100 PERCENT AGAIN TUESDAY
MORNING.

THE WINDS WILL BE LIGHT MAINLY INTO TUESDAY EXCEPT IN
THUNDERSTORMS.

&&

.HYDROLOGY...
ISOLATED SHOWERS AND THUNDERSTORMS ARE THIS EVENING INTO
TUESDAY...MAINLY OVER HIGHER TRRN...IN THE AFTERNOON AND EVENING
HOURS. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY DOWNPOURS WITH LOCALIZED WITHIN BANK RISES...AS
PRECIPITABLE WATER VALUES WILL BE IN THE 1 TO 1.5 INCH RANGE.

IT WILL BECOME HOT AND HUMID MUCH OF THE UPCOMING WEEK WITH
MAINLY DRY WEATHER. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A
COLD FRONT MOVES THROUGH THE REGION. SOME HEAVY DOWNPOURS ARE
POSSIBLE WITH THE THUNDERSTORMS THURSDAY WHICH MAY CAUSE PONDING
OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW- LYING
AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
CONDITIONS WILL BECOME HOT AND HUMID THIS WEEK WITH HIGHS FORECAST TO BE
IN THE 90S UP THE HUDSON RIVER VALLEY TUESDAY...WEDNESDAY AND THURSDAY.

HERE ARE THE RECORD HIGH TEMPERATURES AND YEAR OF OCCURRENCE FOR
THESE DATES...

JULY 28TH...
ALBANY NY: 99 DEGREES 1929
GLENS FALLS: 96 DEGREES 1949
POUGHKEEPSIE NY: 96 DEGREES 1949

JULY 29TH...
ALBANY NY: 97 DEGREES 1894
GLENS FALLS: 96 DEGREES 1959
POUGHKEEPSIE NY: 95 DEGREES 1949

JULY 30TH...
ALBANY NY: 100 DEGREES 1933
GLENS FALLS: 94 DEGREES 1949
POUGHKEEPSIE NY: 96 DEGREES 1949

NOTE THE DAILY RECORDS DATE BACK TO 1874 AT ALBANY NY AND TO 1949
FOR BOTH GLENS FALLS AND POUGHKEEPSIE NY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...BGM/WASULA
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...BGM
FIRE WEATHER...SNYDER
HYDROLOGY...SNYDER/WASULA
CLIMATE...
Hazardous weather outlook, Jul 26, 2:40 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT SUN JUL 26 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-271945-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
340 PM EDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MAINLY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF
THE THUNDERSTORMS WILL HAVE HEAVY DOWNPOURS...WHICH MAY CAUSE
PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AND THURSDAY...ISOLATED
THUNDER STORMS ARE POSSIBLE TUESDAY.

HOT AND HUMID WEATHER IS EXPECTED INTO THURSDAY. THE COMBINATION
OF HIGH TEMPERATURES AND HIGH HUMIDITY LEVELS MAY RESULT IN HEAT
INDICES OF AROUND 100 DEGREES ACROSS THE MID HUDSON VALLEY ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 26, 1:54 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             ELLENVILLE              41.70N  74.36W
07/26/2015  M1.00 INCH       ULSTER             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1500208

HWJIV
Special weather statement, Jul 26, 2:33 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT SUN JUL 26 2015

NYZ063-262000-
WESTERN ULSTER-
333 PM EDT SUN JUL 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ULSTER COUNTY...

AT 333 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF
FLEISCHMANNS...OR 18 MILES NORTHEAST OF LIBERTY...MOVING SOUTHEAST AT
25 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WOODSTOCK...KENNETH L WILSON CAMPGROUND...WEST SHOKAN...WOODLAND
VALLEY CAMPGROUND...MOUNT TREMPER...PHOENICIA...KERHONKSON...
DENNING...POTTERVILLE...BRANCH...LIEBHARDT...SUNDOWN...RIGGSVILLE...
ASHOKAN...HARDENBURG...LADLETON...FROST VALLEY...CHERRYTOWN...
MAPLEDALE AND SHOKAN.

LAT...LON 4187 7446 4188 7446 4194 7459 4199 7470
      4210 7461 4212 7456 4213 7454 4205 7415
      4179 7431
TIME...MOT...LOC 1933Z 305DEG 21KT 4202 7456

HWJIV
Local storm report, Jul 26, 4:00 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     ELLENVILLE              41.70N  74.36W
06/26/2015                   ULSTER             NY   TRAINED SPOTTER

            MULTIPLE TREES DOWN IN THE TOWN OF ELLENVILLE.

&&

EVENT NUMBER ALY1500209

HWJIV
Local storm report, Jul 26, 4:01 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FUNNEL CLOUD     HUDSON                  42.25N  73.79W
07/26/2015                   COLUMBIA           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1500210

HWJIV
Special weather statement, Jul 26, 4:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT SUN JUL 26 2015

MAZ025-NYZ061-262200-
SOUTHERN BERKSHIRE-EASTERN COLUMBIA-
528 PM EDT SUN JUL 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE COUNTY...

AT 527 PM EDT...A STRONG THUNDERSTORM WAS OVER GREAT BARRINGTON...
MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...LEE...SHEFFIELD...SANDISFIELD...HOUSATONIC...
STOCKBRIDGE...NEW MARLBOROUGH...MONTEREY...ALFORD...TYRINGHAM...
BERKSHIRE HEIGHTS...WILLIAMSVILLE...HEPHZIBAH HEIGHTS...SOUTH LEE...
LARRYWAUG...LEISURE LEE...NEWSBOY STATUE...EAST LEE...WEST OTIS AND
RISINGDALE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4206 7345 4223 7352 4235 7321 4210 7310
TIME...MOT...LOC 2127Z 251DEG 10KT 4217 7339

HWJIV

The radar

The Albany radar (KENX), 71 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Berkshire

When
July 26, 4:30 PM EST
Where
Berkshire County, 0.6 mi SE of South Egremont
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.164, -73.412

Trees were downed on Creamery Road in Egremont due to thunderstorm winds.

Thunderstorm Wind, Berkshire

When
July 26, 4:37 PM EST
Where
Berkshire County, 0.75 mi NE of Great Barrington
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.209, -73.361

Trees and wires were reported down on Christian Hill Road in Great Barrington due to thunderstorm winds.

Thunderstorm Wind, Berkshire

When
July 26, 4:50 PM EST
Where
Berkshire County, 0.33 mi SW of Tyringham
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.247, -73.205

Trees were reported down on a car in Tyringham due to thunderstorm winds. The downed trees blocked a roadway.

Hail, Berkshire

When
July 26, 5:06 PM EST
Where
Berkshire County, 0.8 mi W of Algerie Four Corners
Measured
1 in hail
Reported by
Public
Coordinates
42.222, -73.045

Quarter size hail was reported during a thunderstorm in Otis.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2015Every state in 2015This day in weather historyWarnings in Massachusetts, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590545, 590548, 590550, 590541.